Thunderstorm Wind, Grant
- When
- July 26, 12:40 PM EST
- Where
- Grant County, 4 mi SE of Marion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.517, -85.533
Law enforcement reported large tree limbs down southeast of Marion.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 26, 11:10 AM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1110 AM EST FRI JUL 26 2002 POTENTIAL FOR SEVERE THIS AFTERNOON BEING MONITORED. LATEST RUC SHOWING GOOD DESTABILIZATION THROUGH 21Z. A FEW ISOLD CELLS ALONG NRN TIER SHOULD LAY OUT DECENT E-W BOUNDARY ACROSS FA. LATEST RUC FORECAST SHOWING CAPES INCREASING TO 3.0-3.5 KJ/KG FROM NCNTL IL TO SWRN FA. MSAS LI ALREADY TO M7C. TIGHT LOWLEVEL THETA E GRADIENT TO BE TAPPED BY 25 KT WSWLY 8H JETLET LATER THIS AFTERNOON. SUSPECT TO BEGIN TO SEE SOME VEERING AT LOW LEVELS IN PROFILER/VWP DATA. POTENTIAL DOWNSIDE THAT MAY PRECLUDE SEVERE DEVELOPMENT IS INITIAL LACK OF CONVECTIVE INHIBITION...RUC INDICATES SOME CONVECTIVE INHIBITION THROUGH 21Z ALTHOUGH LATEST ETA AND 88D DATA NOT SUPPORTING THAT IDEA. THE PRIMARY THREAT WOULD BE WIND WITH DRY MID LEVEL AIDING DOWNDRAFT POTENTIAL. HAIL LESS OF A THREAT WITH FAIRLY HIGH WET BULB ZERO AND WARM CLOUD DEPTH. ANTICIPATED STORM MOTION AND SWLY LOWLEVEL JET IMPINGING ON HIGH THETA-E AIR/PWAT 1.9 INCHES AND PRESENCE OF E-W OUTFLOW BOUNDARY WL GIVE AT LEAST SOME CONCERN FOR REPEATING HEAVY RAFL. .IWX...NONE. PBM
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-262230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1155 AM EST FRI JUL 26 2002 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... MOIST AND UNSTABLE AIR WAS IN PLACE ACROSS NORTH CENTRAL ILLINOIS INTO NORTHWEST OHIO. AS THE AIR MASS CONTINUES TO DESTABILIZE AND AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE GREAT LAKES...LOOK FOR THUNDERSTORMS TO INCREASE IN COVERAGE AND INTENSITY. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS TO 65 MPH. WHILE DAMAGING WIND IS THE GREATEST THREAT...LARGE HAIL IS ALSO POSSIBLE IN THE STRONGEST STORMS. THE BEST CHANCES FOR SEVERE WEATHER WOULD BE BETWEEN 1 PM EST AND 6 PM EST...AND MAINLY ALONG AND SOUTH OF A WINAMAC INDIANA TO HILLSDALE MICHIGAN LINE. THE BIGGEST THREAT FOR SEVERE WEATHER WILL BE DAMAGING WINDS...HOWEVER LARGE HAIL IS POSSIBLE IN THE STRONGEST STORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The Northern Indiana radar (KIWX), 95 km away, was scanning. The volume nearest the first event began at 17:41 UTC.
3 thunderstorm wind. Local standard time, as filed.
Law enforcement reported large tree limbs down southeast of Marion.
Law enforcement reported power lines down southeast of Hartford City.
Newspaper report of trees down south of South Bend.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307827, 5307828, 5307829.